Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
The Great Reizo

Andrew's Accutane Resolution

Recommended Posts

I've been FED up with breaking out for a while now and up to this point I've been using topicals for almost a third of my existence. Enough is enough. I'm done. It's ridiculous! I can't tell you how many times I've had to redo my schedule to get my "routine" in. I am tired of doing step one, step two, step 3, step 4, and step 5. I just started a job where I am on call and might be called in times that may interfere with my regimen altogether. Should I have to suffer because of that? Um NO! So here's what I'm thinking: Accutane to the rescue! I know, I know. Some of you think it is an awful drug and you are free to feel that way, but if you are reading this right now and you are thinking of trying to dissuade me from considering it; save your breath. I am not interested in health risks. If Accutane were to shave off 30 years of my life but I knew my acne would have marked improvement; I would easily trade in 40 years of my existence. No doubt about it.

The only thing is this: I have tried Retin-A and it obliterated my face. For a month it was hell, and that's putting it lightly. I couldn't shave. I was ugly. I hated life. After that I used Azelaic Acid months after Retin A and that made it bad again. I have red marks all over both sides of my cheeks and they aren't fading very fast. This is the catch: If accutane causes an initial breakout, but afterwards I'll know that the red marks would fade FASTER than what I am doing now; I'll go ask my doc about getting Accutane. If the initial breakout makes my red marks worse and scars my skin and they WON'T fade faster then I see no point. That is what I really need to know. I know BP is probably hindering me from them fading. But I can't keep breaking out. It is just making it take longer and it's depressing me. The other option is an anti-androgen. Finasteride is the only one I've read about that is practical for males, but I've heard by some that it just isn't worth it. Keep in mind that if you are going to tell me that my sex drive will go down and yadda yadda yadda; save that also. I don't care. I just want this to go away. That's ALL I want. I'm tired of it. My friend told me he had hormone therapy and it caused remission and he's just fine, so THERE!...Ha.

I am thinking of taking my cousin Gina with me to confront the doc. She had bad acne growing up so I think she'll understand what I am going through and may be able to help convince my derm to prescribe it, or maybe provide some information to lead me in the right direction. If you guys can solve my accutane conundrum please do. It all is based on the situation of my redmarks. I need them to fade, but also need to prevent new breakouts which is proving impossible.

Thanks! :dance:

Share this post


Link to post
Share on other sites

Another thing: I would really appreciate guys or gals from Richmond, VA that have gotten prescribed accutane for their mild-moderate, but persistent acne. If that is you; reply to this post! You can always PM me and let me know who you went to so I can make an appointment! I greatly appreciate helpful feedback! Thanks!

Share this post


Link to post
Share on other sites

Dude i know we haven't seen eye to eye before and i know you said save your breath. But i had the same mentality as you, don't get me wrong it is totally understandable. I would of happily taken 30 years off my life in exchange for clear skin, but that isn't the issue it can leave you with. The damage to your health can make you look so much worse than simple acne by itself. Imagine dark circles under your eyes, scarring, hairloss and some rosacea. Just a few of the things that can happen to you if things go wrong.

Seriously man i'm just looking out for you, give home light therapy a try it will heal your skin and improve it overall so much, just please check it out.

Edit: if you ask most people accutane makes scarring and red marks much worse, especially while your taking it.

Share this post


Link to post
Share on other sites

Accutane helps get rid of acne. It does nothing to help exisiting red marks or marks that form during your course. Many people say their red marks actually take longer to fade because the skin is dry and cannot heal as fast as usual.

Share this post


Link to post
Share on other sites

The only other thing I can think of is an anti-androgen to balance my hormones. I need something to stop the excess oil production on my face. It is due to hormones and I've tried Saw Palmetto in the past. It reduced my drive and that's about it. If there is maybe a combination of herbs to take that would balance out my hormones that would be great. Or I could take Spiro or something...

Share this post


Link to post
Share on other sites

I just finished my Accutane course a month and a half ago with zero side effects except for some shallow scarring, which I plan to get treated in the near future. I've been clear for a while now, but the six month course sucked hard. My red marks would literally not fade AT ALL, and my skin scarred from every spot I got.

So, to answer the "golden question": If I had the chance to go back in time, would I do it again?

A: yes

Although my red marks and scars are still around, my acne is essentially non-existant. That being said, the scarring sucks.

Keep in mind that some people experience psychological side effects, but these occurrences are rare, however they should not be ignored. Accutane is a relatively safe treatment, especially on a lower dose (40-60 mg/day).

Try talking to your GP or derm to see what's right for you.

Good luck

Share this post


Link to post
Share on other sites

In men, spiro can cause breast growth, erectile dysfunction and testicular problems. Do men really use it for acne? I've never heard of that :s I'd seriously speak to your derm and see what they suggest!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×